Alert archive / Pennsylvania / Lake Effect Snow Advisories in 2007

Lake Effect Snow Advisory 13, NWS Cleveland, OH

December 17, 2007Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this lake effect snow advisory at Dec 17, 2007, 3:45 AM EST for Crawford County, Erie County, Pennsylvania. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2007, 3:45 AM EST (08:45 UTC)
Expired
Dec 17, 2007, 3:00 PM EST
In force
11 hr
Issued by
NWS Cleveland, OH

Counties Crawford County, PA, Erie County, PA

The radar

The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2007-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2007-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCLE 170845
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
345 AM EST MON DEC 17 2007

PAZ001>003-171645-
/O.CAN.KCLE.WS.W.0006.000000T0000Z-071217T0900Z/
/O.NEW.KCLE.LE.Y.0013.071217T0845Z-071217T1700Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
345 AM EST MON DEC 17 2007

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY.
THE WINTER STORM WARNING HAS BEEN CANCELLED. 

WIDESPREAD HEAVY SNOW HAS ENDED ACROSS NORTHWEST PENNSYLVANIA BUT
LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS.
LOCALIZED AREAS OF UP TO 5 INCHES OF NEW SNOW WILL BE POSSIBLE
BEFORE NOON TODAY ESPECIALLY AWAY FROM LAKE ERIE. SNOW WILL BEGIN
TO TAPER OFF THIS AFTERNOON. 

SOME AREAS OF BLOWING AND DRIFTING SNOW WILL ALSO BE POSSIBLE
TODAY. UNTREATED ROADS AND ROADS EXPOSED TO BLOWING AND DRIFTING
SNOW WILL REMAIN SNOW COVERED AND VERY SLIPPERY. USE EXTREME
CAUTION AND ALLOW EXTRA TIME IF YOU HAVE TO TRAVEL.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

OHZ011>014-089-170945-
/O.CAN.KCLE.BS.Y.0002.000000T0000Z-071217T0900Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...ASHTABULA
345 AM EST MON DEC 17 2007

...BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE
BLOWING SNOW ADVISORY. 

SCATTERED LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE
MORNING HOURS. WHILE AREAS OF BLOWING AND DRIFTING SNOW WILL BE
POSSIBLE THIS MORNING...WINDS SHOULD GRADUALLY WEAKEN AND CONDITIONS
SHOULD CONTINUE TO IMPROVE THROUGH THE MORNING HOURS.

MOTORISTS SHOULD CONTINUE TO USE CAUTION IF TRAVELING THIS
MORNING.

$$
1 follow-up statement
000 
WWUS41 KCLE 171522
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1022 AM EST MON DEC 17 2007

PAZ001>003-172000-
/O.EXT.KCLE.LE.Y.0013.000000T0000Z-071217T2000Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
1022 AM EST MON DEC 17 2007

...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH INTO THE EARLY
AFTERNOON HOURS. TWO TO LOCALLY 4 INCHES OF NEW SNOW IS POSSIBLE
THIS AFTERNOON BEFORE THE SNOW TAPERS TO FLURRIES. THE NORTHWEST
FLOW WILL TURN TO THE WEST THIS AFTERNOON...AS IT DOES THE SNOW
BANDS WILL SHIFT TO THE NORTH.

SOME AREAS OF BLOWING AND DRIFTING SNOW WILL ALSO BE POSSIBLE
TODAY. UNTREATED ROADS AND ROADS EXPOSED TO BLOWING AND DRIFTING
SNOW WILL REMAIN SNOW COVERED AND VERY SLIPPERY.

$$

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow advisory went out at Dec 16, 11:50 PM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Dec 16, 11:50 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1150 PM EST SUN DEC 16 2007

.SYNOPSIS...
STRONG LOW PRESSURE DEPARTING THE AREA. WRAP AROUND SNOW AND GUSTY
WINDS BLOWING/DRIFTING THE SNOW WILL CONTINUE THROUGH THE EVENING
BEFORE DIMINISHING SOME OVERNIGHT. EVENT WILL TRANSITION TO A
LAKE EFFECT EVENT THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE
AREA MONDAY AND MOVE EAST TUESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
LOTS GOING ON BUT THE MAJORITY OF THE STORM WINDING DOWN. NOT
PRACTICAL USING OUR SOFTWARE TO ISSUE NEW FORECAST OR BULLETIN
UNTIL AFTER THE EXISTING HEADLINES EXPIRE SO WILL UPDATE PRODUCTS
AS SOON AS POSSIBLE AFTER 10 PM. SUBSIDENCE HAS DEVELOPED ON BACK
EDGE OF THE STORM SYSTEM AND DEWPOINTS DROPPING AND WINDS STILL
GUSTING NE OH/NW PA ALTHOUGH BELOW WIND ADVISORY CRITERIA EXCEPT
PERHAPS NEAR LAKE ERIE. DEEP SYNOPTIC MOISTURE EXITING AND SHORT
NW FETCH OFF LAKE ERIE COMBINED WITH SUBSIDENCE AND MUCH DRIER AIR
IS CUTTING OFF THE MAJORITY OF THE LAKE EFFECT. BOUNDARY LAYER
FLOW SHOULD CONTINUE TO BACK OVERNIGHT AND SOME UPSTREAM SEEDING
FROM LAKE MICHIGAN WILL EVENTUALLY REDEVELOP SOME NEW LAKE EFFECT
BUT NOT TO THE EXTENT THAT ANY HEAVY SNOW WILL REDEVELOP. THE
EXCEPTION IS THE LAKE HURON BAND WHICH I BELIEVE WILL STAY MAINLY
IN NW PA ESPECIALLY IF THE WIND CONTINUES TO BACK. SO WILL DROP
THE WINTER STORM WARNING FOR ALL BUT ERIE AND CRAWFORD PA AND
REPLACE THE NE OHIO SNOWBELT COUNTIES WITH A BLOWING SNOW
ADVISORY SINCE ANY NEW SNOW WILL BE TRIVIAL BUT BLOWING SNOW WILL
STILL BE A PROBLEM MUCH OF THE NIGHT.

NICE HOLE IN THE CLOUDS FROM SE LWR MI ACROSS MUCH OF NW/N CNTRAL
OHIO. THIS SHOULD TEND TO FILL IN OVERNIGHT FROM LAKE EFFECT
CLOUDS FROM LAKE MICHIGAN AND SOME STRATOCUMULUS SPREADING SE FROM
THE UPPER MIDWEST BUT WILL SIMPLY CALL IT P CLOUDY ACROSS NW AND
N CENTRAL OHIO FOR THE REMAINDER OF THE NIGHT. MIN TEMP FCST LOOKS
GOOD. WEST FLOW AND WEAK WARM ADVECTION COULD ACTUALLY CAUSE THE
LAKE EFFECT CLOUDS/SNOW TO INCREASE A BIT MONDAY BUT NOTHING
SIGNIFICANT EXPECTED...MAYBE AN INCH OR TWO IN THE SNOWBELT. WEAK
UVV ASSOCD WITH WARM ADVECTION WILL LIKELY CAUSE STRATOCUMULUS TO
CONTINUE TO FILL BACK IN ACROSS MOST OF THE AREA ALTHOUGH THE
SOUTHERN COUNTIES (SOUTH OF RT 30) MAY SEE PARTIAL SUNSHINE ON
MONDAY AND ANY LOCATION COULD SEE A FEW PEAKS.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
HIGH PRESSURE RIDGE BUILDS IN MONDAY AND SWITCHES THE WINDS TO
THE WEST AND THAT WILL BEGIN TO DECREASE THE LAKE EFFECT OR AT
LEAST LIMIT IT TO THE LAKESHORE EAST OF CLE WITH THE WESTERLY
FLOW. WITH TIME DURING THE DAY INVERSION LOWERS AND LAKE EFFECT
SHOULD TAPER. OTHERWISE THE HIGH PRESSURE CONTINUES TO BUILD
ACROSS THE AREA MONDAY NIGHT AND MOVES EAST TUESDAY WITH DRY
WEATHER. KEPT THE TREND OF COLDER TEMPERATURES THAN MOS INDICATES
ESPECIALLY FOR WESTERN COUNTIES WITH SNOW COVER AND SOME BREAKS IN
THE CLOUDS. TUESDAY NIGHT CLIPPER APPROACHES/MOVES ACROSS THE
GREAT LAKES WITH CHANCE OF SNOW SHOWERS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
WEAK CLIPPER PASSING NORTH OF THE AREA ON WEDNESDAY SHOULD BRING
LIGHT SNOW TO THE AREA AS IT PASSES. PROGRESSIVE PATTERN THEN
CONTINUES THROUGH THE PERIOD. FIRST LOW MOVES UP THE OHIO VALLEY
EARLY ON FRIDAY WITH SECOND LOW CLOSE TO THE SAME PATH MOVING
THROUGH ON SUNDAY. BOTH SYSTEMS MOVE THROUGH WITH MARGINAL
TEMPERATURES AS FAR AS PRECIPITATION TYPE ARE CONCERN. FIRST SYSTEM
ON FRIDAY LITTLE COLDER THAN SECOND SYSTEM ON SUNDAY TAKING SLIGHTLY
MORE NORTHERN TRACK. AT THIS TIME WILL CONTINUE TO SHOW PRIMARILY
RAIN OR SNOW FOR PRECIP TYPE. NOT TOO MUCH CHANGE IN TEMPERATURES
FROM PREVIOUS FORECAST...HIGHS GENERALLY MID AND UPPER 30S AND LOWS
IN THE 20S.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
LAKE EFFECT SNOW SHOWERS CONTINUE TO DIMINISH WITH THE BEST BAND NOW
AFFECTING NW PA.  DRIER AIR HAS CLEARED OUT WESTERN TAF SITES. LAKE
EFFECT SHSN WILL CONTINUE INTO MONDAY BUT SHOULD BE ON THE LIGHT
SIDE. QUESTION IS EXACTLY WHERE BEST BAND OF SHSN WILL BE.  FLOW OFF
OF LAKE HURON ACROSS LAKE ERIE SHOULD CONTINUE TO AFFECT AREAS NEAR
ERI SO WILL HIT THE ERI TAF THE HARDEST. AS WINDS DIMINISH MORE REST
OF TONIGHT FOR EASTERN TAFS THE REMAINING BLSN SHOULD END WITH ALL
BUT ERI SEEING PREDOMINATELY VFR CONDITIONS MOST OF THE TIME.  HIGH
PRESSURE MOVING UP THE OHIO VALLEY WILL PUSH ANY LEFTOVER LAKE
EFFECT SHSN EAST OF ERI MONDAY EVENING ALLOWING VFR TO PREVAIL FOR
ALL TAF SITES.

OUTLOOK...VFR CONDITIONS SHOULD HOLD THROUGH TUESDAY. CLIPPER PASSES
NORTH OF THE AREA TUESDAY NIGHT LIKELY TO SEE MVFR CIGS AND VSBY
WITH LIGHT SNOW TUESDAY NIGHT AND WEDNESDAY. ANOTHER LOW MOVES
NORTHEAST THROUGH THE AREA LATE THURSDAY WITH WIDESPREAD MVFR/IFR
CONDITION IN MIXED PRECIP LIKELY.

&&

.MARINE...
TIGHT PRES GRADIENT ACROSS THE LAKE WITH THE 989MB LOW OVER WRN
NY STATE. THE GRADIENT SHOULD DIMINISH RAPIDLY OVERNIGHT INTO
MONDAY MORNING AS THE LOW JUMPS TO THE NEW ENGLAND COAST. WILL
KEEP THE NORTHWEST GALES TO 45 KT THIS EVENING...BUT DIMINISH TO
35 KT GALES BY MORNING. COULD SEE A FEW STORM FORCE GUSTS LATE
THIS AFTN AND THIS EVENING...BUT NOT WIDESPREAD ENOUGH TO UPGRADE
TO A STORM WARNING. BY NOON ON MONDAY...WINDS SHOULD BE BELOW 30
KT. IN ADDITION...THE WINDS WILL SLOWLY TURN THE SW MONDAY AS THE
HIGH OVER THE PLAINS MOVES INTO THE TN VLY. A CLIPPER TYPE SYSTEM
WILL MOVE THROUGH THE NORTHERN LAKES TUE WHICH WILL ALLOW SW WINDS
TO INCREASE TO 15 TO 25 KT TUE NIGHT/WED.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...BLOWING SNOW ADVISORY UNTIL 4 AM EST MONDAY FOR OHZ011>014-089.
PA...WINTER STORM WARNING UNTIL 4 AM EST MONDAY FOR PAZ001>003.
MARINE...GALE WARNING UNTIL 10 AM EST MONDAY FOR LEZ061-142>149-162>169.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...KOSARIK
SHORT TERM...OUDEMAN
LONG TERM...RANDEL
AVIATION...RANDEL
MARINE...MRD
Hazardous weather outlook, Dec 16, 10:54 PM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1054 PM EST SUN DEC 16 2007

OHZ011>014-089-180400-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
1054 PM EST SUN DEC 16 2007

...BLOWING SNOW ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.

.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE BLOWING SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>010-017>023-027>033-036>038-047-180400-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
1054 PM EST SUN DEC 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT.
SOME BLOWING AND DRIFTING SNOW WILL CONTINUE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ001>003-180400-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1054 PM EST SUN DEC 16 2007

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>144-162>164-180400-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
1054 PM EST SUN DEC 16 2007

...GALE WARNING IN EFFECT UNTIL 10 AM EST MONDAY...
...LOW WATER ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE LOW WATER ADVISORY AND GALE
WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE LOW WATER ADVISORY IS IN EFFECT UNTIL 10 AM MONDAY. THE GALE
WARNING IS IN EFFECT THROUGH MONDAY MORNING. PLEASE LISTEN TO NOAA
WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE
INFORMATION ABOUT THE LOW WATER ADVISORY AND GALE WARNING.

LEZ061-145>149-165>169-180400-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1054 PM EST SUN DEC 16 2007

...GALE WARNING IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE GALE WARNING IS IN EFFECT THOUGH 10 AM MONDAY. PLEASE LISTEN
TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR
MORE INFORMATION ABOUT THE GALE WARNING.

Nearby

Lake Effect Snow Advisories in Pennsylvania, 2007Every lake effect snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.